Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Elko, NV

June 7, 2006

NWS Elko, NV issued this red flag warning at Jun 7, 2006, 11:03 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 11:03 AM PDT (18:03 UTC)
Expired
Jun 7, 2006, 7:13 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 071803
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1103 AM PDT WED JUN 7 2006

...RED FLAG WARNING UNTIL 9 PM PDT FOR MUCH OF NORTHEAST AND
CENTRAL NEVADA FOR DRY LIGHTNING...

.MID-LEVEL MOISTURE IS INCREASING ACROSS NEVADA TODAY. COMBINED
WITH SURFACE INSTABILITY AND A LOW PRESSURE SYSTEM LIFTING FROM
SOUTH TO NORTH ACROSS THE AREA...SCATTERED DRY THUNDERSTORMS WILL
DEVELOP...TRANSITIONING TO WET THUNDERSTORMS LATE THIS AFTERNOON AND THIS
EVENING.


NVZ452-454-455-457-080215-
/O.NEW.KLKN.FW.W.0001.060607T1803Z-060608T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1103 AM PDT WED JUN 7 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...IN EFFECT UNTIL 9 PM PDT THIS EVENING...
FOR ZONE 452. A RED FLAG WARNING IS CURRENTLY IN EFFECT FOR DRY
LIGHTNING FOR ZONES 454...455...AND 457 UNTIL 9 PM PDT THIS
EVENING.

SCATTERED DRY THUNDERSTORMS WILL DEVELOP MIDDAY AND EARLY THIS
AFTERNOON. A FEW THUNDERSTORMS MAY BE WET ACROSS WESTERN SECTIONS
OF ZONES 452...454...AND 457. DRY THUNDERSTORMS WILL TRANSITION
FROM DRY TO WET LATE THIS AFTERNOON AND THIS EVENING. STRONG WINDS
ALOFT MAY MIX TO THE SURFACE IN THUNDERSTORMS...CREATING GUSTY
WINDS IN SOME LOCATIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KLKN 080213
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
713 PM PDT WED JUN 7 2006

NVZ452-454-455-457-080315-
/O.CAN.KLKN.FW.W.0001.000000T0000Z-060608T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
713 PM PDT WED JUN 7 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. THUNDERSTORM ACTIVITY HAS DECREASED THIS EVENING WITH
THE DEVELOPMENT OF A LARGE AREA OF WETTING RAIN ACROSS CENTRAL
INTO NORTHEAST NEVADA. RED FLAG CONDITIONS ARE NOT EXPECTED
TONIGHT.

$$
SLA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:46 AM PDT, 8 hours 17 minutes earlier.

Area forecast discussion, Jun 7, 2:46 AM PDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT WED JUN 7 2006

.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...THROUGH FRIDAY.
WARM TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT
WEEK.
&&

.SHORT TERM...H5 HIGH NEAR FOUR CORNER STATES PUSHING MID AND HIGH
LEVEL MOISTURE OVER CWA LATER TODAY. AT SAME TIME AIRMASS UNSTABLE
FOR AFTERNOON AND EVENING THUNDERSTORMS. TEMPS ABOUT 5 TO 8 DEGREES
COOLER WITH SHORTWAVE MOVING ACROSS CWA. TSTMS EXPECTED TO START OUT
DRY AND HIGH BASED SO WILL ISSUE A RED FLAG WARNING FOR SOUTHERN
FIRE ZONES. IN ADDITION...SUBTROPICAL MID LEVEL MOISTURE WILL
COMBINE WITH THE INTERACTION OF THE SHORTWAVE BRUSHING NV LATE TODAY
TO INCREASE THE RISK OF AFTERNOON TSTMS. WEAK 300/700MB COUPLET AIDS
IN AFTERNOON CONVECTION. TSTMS EXPECTED TO BE WET ENOUGH LATER THIS
EVENING SO WILL HAVE RED FLAG WARNING EXPIRE AT 9PM. EXPECT GUSTY
WINDS UP TO 45 MPH ASSOCIATED WITH TSTMS. HARMER

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. UPPER LEVEL LOW OVER
PAC NW ALONG WITH LINGERING MOISTURE PUSHING UP FROM THE SOUTH WILL
LEAD TO ANOTHER DAY OF INSTABILITY ACROSS MOST OF THE CWA FRIDAY. U/L
LOW MOVES A BIT FARTHER INLAND SATURDAY ALLOWING WEAK...NEAR ZONAL
FLOW TO KEEP THE AREA DRY AND STABLE SATURDAY. LOW PRESSURE BUILDS
UP ALONG THE PAC COAST SUNDAY...CREATING SOUTHWESTERLY FLOW ALOFT
WITH SOME MORE INSTABILITY ACROSS NORTHERN NEVADA. THIS INSTABILITY
LOOKS TO BE INTENSIFYING OVER MAINLY NORTHWESTERN NEVADA THROUGH
THE MIDDLE OF NEXT WEEK. HAVE TRENDED POPS UP OVER FAVORABLE AREAS...
HOWEVER WILL HOLD OFF ON INTRODUCTION OF THUNDERSTORM POPS/WORDING
FROM SUNDAY INTO EARLY NEXT WEEK UNTIL AFTER SEEING MORE CONSISTENCY
IN MODEL RUNS. ROOD
&&

.AVIATION...ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL FORM OVER MOST OF THE REGION TODAY. EXPECT MAINLY
VFR CONDITIONS WITH SOME AREAS OF BLOWING DUST NEAR THUNDERSTORMS.
WILD-FIRES STARTED TUESDAY AFTERNOON MAY PERSIST THROUGH THE DAY
TODAY...CREATING AREAS OF SMOKE...HOWEVER AT THIS TIME FIRES ARE
SMALL AND NOT EXPECTED TO CREATE IFR CONDITIONS. &&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT TODAY
FOR FIRE WEATHER ZONES 454...455...AND 457. FLOOD WARNING IN EFFECT
FOR THE HUMBOLDT RIVER IN HUMBOLDT COUNTY.

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.